Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 1, 2021, 4:16 AM EDT for Henry County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 4:16 AM EDT (08:16 UTC)
- Expired
- Aug 1, 2021, 4:45 AM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Henry County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS82 KFFC 010816
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
416 AM EDT Sun Aug 1 2021
GAZ048-057-058-010845-
Butts GA-Newton GA-Henry GA-
416 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHWESTERN NEWTON AND
HENRY COUNTIES UNTIL 445 AM EDT...
At 416 AM EDT...a strong thunderstorm was over McDonough...moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Ola, Worthville, McKibben, Flippen, Fincherville,
Kelleytown and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3350 8422 3356 8414 3355 8406 3354 8406
3354 8405 3353 8405 3353 8404 3354 8403
3347 8383 3324 8402 3342 8425
TIME...MOT...LOC 0816Z 302DEG 20KT 3346 8411
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 4:02 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 1, 4:02 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 402 AM EDT Sun Aug 1 2021 .SHORT TERM /Today through Monday/... Thunderstorm complex that was across central TN earlier this morning continues to dive SE across northern GA. Overall, the complex has weakened, but early morning showers and thunderstorms are likely across north GA. The thunderstorm complex may provide just enough cirrus/mid level blow off to inhibit afternoon convection by a few hours. The thunderstorm complex is moving along a frontal boundary that is slowly pushing southward across the CWA. This front should continue it's slow southward progression today and settle somewhere across south central or south GA by late this afternoon or evening. Models have really backed off on widespread convective coverage for this afternoon, possibly due to increased cloud cover/stabilization from the early morning precip. The highest pops will likely be south of the Interstate 20 corridor for the afternoon, where the cloud cover will be thinnest. However, isolated to scattered activity will still be likely across areas north of I-20. As always for this time of year, a few strong to severe thunderstorms are possible. Storms should mostly be diurnal in nature. The convective coverage for Monday should be greatest along and south of the old frontal boundary. A little good news, there will likely be a break from the heat on Monday. Heat Index values should mostly stay around 100 southeast of Athens to Macon to Columbus. Unfortunately, today is a slightly different story. With less cloud cover and precip coverage, Heat Indices across the south central GA are expected to reach criteria again this afternoon. Although values don't look as high as in the previous couple of days, heat index values around 105 are likely. NListemaa .LONG TERM /Monday Night through Saturday/... No major changes to the extended forecast at this time. Unsettled pattern remains in the long term with PoPs on tap everyday due to an amplified upper trough and associated surface stationary front with SWly flow mid/upper lvl flow situated over the CWA through the majority of the period. Model guidance as come into better agreement in regards to the end of week system, progging a wetter solution than previous runs. Otherwise, see previous discussion: Morgan Cooler and more convectively active pattern still on tap for fcst period this week as will be largely dominated by amplified upper trough and some phased enhanced moisture. Guidance showing less consistency now on if the trough cuts off by midweek and how far eastward the moisture axis progresses. There is potential Thursday could trend drier if the upper wave is able to eject NEWD. Models are also lacking consensus on other shortwave potential Friday, though agree on some surge of Gulf moisture advecting northward. Overall have continued general pop trend thru period to have gradient of likely in the SE CWA to chance NW. Nothing standing out for any notable severe signal but with some 30-35 kt bulk deep layer shear and any aided upper forcing, some organized multicells could bring increased strong wind threat at times. Temps at least stay below normal for the week and Wed/Thu may even be limited to the low to mid 80s for much of the area. Baker && AVIATION... 06Z Update... Made some tweaks to the forecast. Blow off from thunderstorms up north may help delay convection initiation today. Have moved back VCSH/prob groups to a few hours later in the afternoon. Winds will remain on the west side. Only cig/vsby restrictions anticipated are in tsra. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 93 71 87 69 / 30 20 50 50 Atlanta 92 71 87 69 / 40 20 40 50 Blairsville 82 61 81 61 / 40 5 30 40 Cartersville 89 67 85 66 / 40 10 30 30 Columbus 96 74 88 71 / 40 40 60 60 Gainesville 89 69 85 68 / 40 10 40 50 Macon 96 74 89 71 / 50 40 60 70 Rome 90 68 85 66 / 40 10 20 30 Peachtree City 93 71 87 68 / 40 20 40 50 Vidalia 94 74 88 72 / 40 50 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM this morning to 8 PM EDT this evening for the following zones: Bibb...Bleckley...Crisp...Dodge... Dooly...Emanuel...Houston...Jefferson...Johnson...Laurens... Montgomery...Pulaski...Telfair...Toombs...Treutlen...Twiggs... Washington...Wheeler...Wilcox...Wilkinson. && SHORT TERM...NListemaa LONG TERM....Morgan/Baker AVIATION...NListemaa
Hazardous weather outlook, Aug 1, 12:40 AM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1240 AM EDT Sun Aug 1 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1240 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch has been issued for portions of far NW Georgia until 4AM EDT. Scattered thunderstorms will have the potential to become strong to severe with heavy rain, gusty winds and frequent lightning as the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A Heat Advisory may be needed for portions of east-central Georgia for Sunday afternoon. Scattered to numerous thunderstorms will be possible for Sunday into much of next week as a frontal boundary becomes stationary across portions of north and central Georgia. Any storm will have the potential become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Aug 1, 1:55 AM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sun Aug 1 2021
GAZ001>003-010645-
Catoosa GA-Walker GA-Dade GA-
155 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND DADE COUNTIES UNTIL 245 AM EDT...
At 154 AM EDT...a strong thunderstorm was over Kimball, or near
Jasper...moving southeast at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Rising Fawn, Lakeview, Indian Springs, Graysville, Blue
Spring, Cole City, Wildwood, Fairview, Stephensville, Boynton,
Chattanooga Valley, New England, Morganville and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8508 3478 8526 3467 8554 3498 8560
TIME...MOT...LOC 0554Z 299DEG 42KT 3506 8570
WIND...50MPHSpecial weather statement, Aug 1, 2:19 AM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 AM EDT Sun Aug 1 2021
GAZ032-033-010645-
North Fulton GA-Cobb GA-
219 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 245 AM EDT...
At 219 AM EDT...a strong thunderstorm was over Jim R Miller Park, or
near Marietta...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Kennesaw, Acworth, Powder Springs, Austell, Fair Oaks, Mount Bethel,
White Water Park, Lost Mountain Park, Kennesaw State University,
Vinings, Jim R Miller Park, Bankhead, Due West and Sandy Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3396 8471 3406 8465 3405 8432 3373 8447
3386 8473 3388 8473
TIME...MOT...LOC 0619Z 291DEG 16KT 3392 8460
WIND...40MPHSpecial weather statement, Aug 1, 2:46 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 AM EDT Sun Aug 1 2021
GAZ032>034-044-045-055-010715-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-Gwinnett GA-
South Fulton GA-
246 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHEASTERN CLAYTON...DEKALB...SOUTHWESTERN GWINNETT AND
NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 315 AM EDT...
At 245 AM EDT...a strong thunderstorm was over Bolton, or near
Atlanta...moving southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
East Point, Forest Park, College Park, Chamblee, Norcross, Doraville,
Clarkston, Hapeville, Stone Mountain, Avondale Estates, Lake City,
Pine Lake and North Decatur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8459 3402 8448 3402 8432 3394 8421
3382 8413 3364 8424 3365 8425 3365 8428
3363 8426 3361 8426 3358 8428 3366 8448
3375 8458 3378 8461
TIME...MOT...LOC 0645Z 297DEG 20KT 3382 8446
WIND...40MPHSpecial weather statement, Aug 1, 3:24 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
324 AM EDT Sun Aug 1 2021
GAZ033-045-046-055-057-010815-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
324 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...
NORTHEASTERN CLAYTON...SOUTHERN DEKALB AND NORTHWESTERN HENRY
COUNTIES UNTIL 415 AM EDT...
At 323 AM EDT...a strong thunderstorm was over Conley, or 8 miles
north of Jonesboro...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, McDonough, Decatur, Conyers, Stockbridge, Forest Park,
Morrow, Avondale Estates, Lake City, Lithonia, Belvedere Park,
Candler-Mcafee, Lakeview Estates, Druid Hills, Blacksville, Rex,
Belmont, Arabia Mountain, Hidden Valley Park and Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3365 8439 3365 8435 3366 8436 3367 8439
3371 8438 3377 8433 3378 8425 3366 8394
3355 8402 3352 8405 3351 8405 3340 8413
3362 8440
TIME...MOT...LOC 0723Z 298DEG 17KT 3363 8431
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 1, 4:16 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 AM EDT Sun Aug 1 2021
GAZ048-057-058-010845-
Butts GA-Newton GA-Henry GA-
416 AM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHWESTERN NEWTON AND
HENRY COUNTIES UNTIL 445 AM EDT...
At 416 AM EDT...a strong thunderstorm was over McDonough...moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Ola, Worthville, McKibben, Flippen, Fincherville,
Kelleytown and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3350 8422 3356 8414 3355 8406 3354 8406
3354 8405 3353 8405 3353 8404 3354 8403
3347 8383 3324 8402 3342 8425
TIME...MOT...LOC 0816Z 302DEG 20KT 3346 8411
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:06 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 min |
| Jul 31, 8:30 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 30 min |
| Aug 1, 1:55 AM EDT | Special Weather Statement | FFC | Dade | 50 min |
| Aug 1, 2:19 AM EDT | Special Weather Statement | FFC | Cobb, Fulton | 26 min |
| Aug 1, 2:46 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Aug 1, 3:24 AM EDT | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 51 min |
| Aug 1, 3:29 AM EDT | Heat Advisory | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Emanuel and 14 more | 17 hr |
| Aug 1, 4:39 PM EDT | Special Weather Statement | FFC | Troup | 51 min |
| Aug 1, 5:39 PM EDT | Special Weather Statement | FFC | Crawford, Peach, Talbot, Taylor | 51 min |
| Aug 1, 6:30 PM EDT | Special Weather Statement | FFC | Houston, Peach | 45 min |
| Aug 1, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 36 min |
| Aug 1, 7:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 39 min |
| Aug 1, 7:29 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Aug 1, 7:39 PM EDT | Special Weather Statement | FFC | Treutlen | 36 min |
| Aug 1, 7:41 PM EDT | Special Weather Statement | FFC | Crisp | 49 min |
| Aug 1, 7:44 PM EDT | Special Weather Statement | FFC | Marion, Schley | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.